I'll get right to the point.... my 17 yo son has severe acne and is under the care of a dermatologist with no results so far.
The problem today is he has a stomach bug and has been vomiting all night. He now has BLACK spots all over his face where his pimples used to be. I know this is as a result of his straining and blood has come to the surface of the skin but it looks horrible.
Has anyone else experienced this and is there a quick fix before school starts on Monday? He's too sick right now to even realize what he looks like but when he gets up and looks in a mirror... he's going to freak out.
Help??? Anybody??? Please???
Sorry I don't have a clue, don't let him go back to school though until his face looks better because it'll kill him to have to explain to everyone why he has black spots on his face, maybe someone else will know what to do.
I agree with Chris. Don't rush him back to school right away if it really does appear that bad. It'll only damage the self esteem and I doubt any real learning will take place on his part. I'm assuming the spots are a result of the weakened immune system while he's ill. To this day, if I am sick or I get overheated (as I am sure is the same with most of us on this board) my spots become very red and noticeable. You need to put something soothing and perhaps a bit cooling on his face to calm the skin down. You could try putting some ice cubes in a sandwich bag and slowly&gently rubbing it around the face or I've actually heard that some people use yogurt (plain) to apply to their face. Leave it on for some time, say 15/20 mins tops, then rinse off with luke warm water. I hope he's feeling better soon.
Are you sure the spots are not broken blood vessels from vomiting so hard? I used to get dark purple dots on my face from that. I haven't heard of BLACK spots though. It may take some time for them to fade. I agree with everyone else when they say, please don't make him go to school if he doesn't want to..until his face clears a little. Speaking from experience, school is a place of misery when you have a face full of acne. I've tried EVERYTHING to get rid of my acne with absolutely no results. I'm finally on accutane as my last resort. You may want to speak to your son's derm about this medication. I've just started it but it's suppose to be every effective. good luck -Annie
[This message has been edited by Annie* (edited 02-01-2003).]
Thanks to everyone who answered.... and I'm not going to send him to school till the "spots" have faded. They are like blood blisters and will just need time to recede, I guess. I agonize for this poor kid because his skin is soooo bad and to make matters worse - he has a twin brother (fraternal) whose skin is clear. He's shy and self-concious and not as easy to make friends as his twin. It's very difficult.
And I'm thinking Accutane might have to be the next step. Nothing else has worked so far.